Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 14, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 8, 2016, 8:59 AM CST for Coryell County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2016, 8:59 AM CST (14:59 UTC)
- Expired
- Mar 8, 2016, 9:37 AM CST
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Coryell County, TX
The radar
The Ft Hood radar (KGRK), 92 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 7:24 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.5
The text
As transmitted.
209
WUUS54 KFWD 081459
SVRFWD
TXC099-081600-
/O.NEW.KFWD.SV.W.0014.160308T1459Z-160308T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
859 AM CST TUE MAR 8 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CORYELL COUNTY IN CENTRAL TEXAS...
* UNTIL 1000 AM CST
* AT 858 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
SOUTHEAST OF EVANT...OR 13 MILES WEST OF GATESVILLE...MOVING
NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GATESVILLE...MCGREGOR...FORT GATES...OGLESBY AND SOUTH MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR CENTRAL TEXAS.
LAT...LON 3143 9809 3165 9765 3140 9747 3127 9800
TIME...MOT...LOC 1458Z 244DEG 31KT 3139 9796
HAIL...1.00IN
WIND...60MPH
$$
05/3 follow-up statements
358 WWUS54 KFWD 081515 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 915 AM CST TUE MAR 8 2016 TXC099-081600- /O.CON.KFWD.SV.W.0014.000000T0000Z-160308T1600Z/ CORYELL TX- 915 AM CST TUE MAR 8 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CST FOR CENTRAL CORYELL COUNTY... AT 914 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR GATESVILLE... MOVING NORTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SMALL HAIL POSSIBLE. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... GATESVILLE...MCGREGOR...FORT GATES...OGLESBY AND SOUTH MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR CENTRAL TEXAS. LAT...LON 3146 9799 3165 9765 3140 9747 3135 9790 TIME...MOT...LOC 1514Z 244DEG 31KT 3145 9781 HAIL...<.75IN WIND...60MPH $$ 05/
239 WWUS54 KFWD 081525 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 925 AM CST TUE MAR 8 2016 TXC099-081600- /O.CON.KFWD.SV.W.0014.000000T0000Z-160308T1600Z/ CORYELL TX- 925 AM CST TUE MAR 8 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CST FOR NORTHEASTERN CORYELL COUNTY... AT 925 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR GATESVILLE... MOVING NORTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... GATESVILLE...MCGREGOR...FORT GATES...OGLESBY AND SOUTH MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR CENTRAL TEXAS. LAT...LON 3165 9765 3140 9747 3139 9784 3151 9791 TIME...MOT...LOC 1525Z 244DEG 31KT 3149 9771 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ 05/
601
WWUS54 KFWD 081537
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
937 AM CST TUE MAR 8 2016
TXC099-081547-
/O.CAN.KFWD.SV.W.0014.000000T0000Z-160308T1600Z/
CORYELL TX-
937 AM CST TUE MAR 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CORYELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR CENTRAL TEXAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CST FOR
CENTRAL TEXAS.
LAT...LON 3165 9765 3140 9747 3139 9784 3151 9791
TIME...MOT...LOC 1536Z 244DEG 31KT 3154 9760
$$
05/What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:25 AM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 8, 5:25 AM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 525 AM CST TUE MAR 8 2016 .AVIATION... AN MCS LOCATED JUST THIS SIDE OF KDYS WILL CONTINUE EAST INTO THE DALLAS-FORT WORTH AREA THIS MORNING...REACHING METROPLEX TAF SITES 14-15Z. SIMILAR TIMING IS EXPECTED IN THE WACO AREA BASED ON THE NORTH-TO-SOUTH ORIENTATION OF THE LINE OF CONVECTION. HI-RES MODEL DATA DOES INDICATE SOME SLOWING-DOWN OF THE LINE AS IT REACHES AREA TAF SITES THIS MORNING...SO WE WILL INCLUDE A 3-HOUR TEMPO GROUP FOR THUNDER DURING THE 14-17Z TIME FRAME. SUBSIDENCE ON THE BACK SIDE OF THIS SYSTEM SHOULD ALLOW FOR A BREAK IN THE CONVECTION THIS AFTERNOON...WITH ANY DRY-LINE ACTIVITY WHICH MAY DEVELOP LIKELY REMAINING WEST OF THE REGION. ADDITIONAL THUNDERSTORMS WILL DEVELOP LATE THIS EVENING AS ANOTHER SHORTWAVE ROTATES AROUND THE EAST SIDE OF THE LARGE UPPER LOW OVER MEXICO. ACTIVITY SHOULD BEGIN TO AFFECT THE KACT AREA AROUND 09/06Z...THEN LIFT NORTH INTO THE DALLAS-FORT WORTH METROPLEX DURING THE 08-10Z TIME FRAME WEDNESDAY. OTHERWISE...BORDERLINE IFR/MVFR CONDITIONS SHOULD IMPROVE TO VFR DURING THE AFTERNOON HOURS...THEN RETURN TO THE IFR/MVFR CATEGORIES AGAIN TONIGHT. 30 && .PREV DISCUSSION... /ISSUED 415 AM CST TUE MAR 8 2016/ AN UPPER LEVEL LOW OVER THE UPPER BAJA PENINSULA IS DROPPING SOUTHEASTWARD INTO MEXICO EARLY THIS MORNING AND IT WILL CONTINUE TO MOVE INTO CENTRAL MEXICO BY TONIGHT. THIS TRACK IS UNUSUALLY FAR SOUTH FOR AN UPPER LOW TO TAKE...AND THE LACK OF A CLIMATOLOGICAL BASIS MAKES THIS FORECASTER A LITTLE WARY ON TRUSTING MODEL GUIDANCE ON THE CONVECTIVE EVOLUTION TODAY AND INTO TONIGHT. WHILE THE CONFIDENCE IS LOW ON PARTICULAR SEVERE HAZARDS IN TIME AND SPACE...IT IS CERTAIN THAT ALL OF THE SYNOPTIC INGREDIENTS THAT PRODUCE SEVERE WEATHER AND HEAVY RAINFALL ARE AVAILABLE. THE PRIMARY FORECAST CHALLENGE IS THE YET TO BE RESOLVED MESOSCALE FEATURES WHICH WILL MAKE OR BREAK THE SEVERE POTENTIAL. THE SHORTWAVE TROUGH THAT MOVED THROUGH THE NORTHWESTERN ZONES YESTERDAY EVENING IS WELL UP INTO THE MIDWEST AT THIS TIME...BUT THE NEXT SHORTWAVE IS ALREADY MOVING THROUGH WEST TEXAS AND HAS RESULTED IN A LINE OF STRONG TO MARGINALLY SEVERE CONVECTION TO THE WEST OF OUR CWA. THIS LINE OF STORMS WILL CONTINUE TO TRACK NORTHEASTWARD THROUGH THE MORNING HOURS...AND THERE IS HIGH CONFIDENCE THAT IT WILL TRACK ACROSS THE REGION NORTHWEST OF A COMANCHE TO DALLAS TO BONHAM LINE WHERE 1 TO 3 INCHES OF RAIN ARE POSSIBLE. ADDITIONAL CONVECTION MAY DEVELOP SOUTHEAST OF THIS LINE...BUT POPS ARE LOWER IN THIS REGION DUE TO MORE UNCERTAINTY. THE LIKELY TRACK OF THIS MORNING/S CONVECTIVE SYSTEM WILL TAKE IT ACROSS THE MINERAL WELLS TO SHERMAN AREA THAT SAW 3 TO 6 INCHES OF RAIN LAST NIGHT. MORE RAIN WILL EXACERBATE FLOODING PROBLEMS AND THEREFORE HAVE ISSUED A FLASH FLOOD WATCH FOR A BAND OF THE COUNTIES NORTH AND WEST OF THE DFW METROPLEX THROUGH NOON. THERE IS A LOW SEVERE THREAT WITH THIS ACTIVITY...BUT GIVEN THE TIME OF DAY THIS SHOULD BE MORE OF A MARGINAL WIND/SMALL HAIL THREAT. BY THIS AFTERNOON THE SHORTWAVE RESPONSIBLE FOR THIS MORNING/S RAIN WILL BE MOVING OUT OF THE REGION AND SUBSIDENCE AND DRIER AIR IN THE 700-850MB LAYER WILL SPREAD IN FROM THE SOUTHWEST. THIS SUBSIDENCE MAY EVEN BE ENOUGH TO RESULT IN SOME CLEARING SKIES ACROSS WESTERN AND SOUTHERN AREAS. HIGH TEMPS WOULD RESPOND TO THE SUNSHINE AND COULD REACH THE MID 70S TO 80 DEGREES ACROSS THIS PART OF THE CWA. JUST LOW TO MID 70S ARE EXPECTED ELSEWHERE. THE AFTERNOON FORECAST IS UNCERTAIN DUE TO CONFLICTING SIGNALS IN THE ATMOSPHERE. ON ONE HAND...RATHER STRONG UPPER LEVEL SUBSIDENCE ON THE SYNOPTIC SCALE IS EXPECTED AND IT WOULD CERTAINLY SUPPRESS CONVECTIVE POTENTIAL THIS AFTERNOON...BUT IT WOULD BUILD UP A TREMENDOUS AMOUNT OF SURFACE BASED INSTABILITY. MODEL GUIDANCE IS UNANIMOUSLY SHOWING CAPE VALUES OF AT LEAST 2000 J/KG WITH SOME INDICATING 3500 J/KG. THIS INSTABILITY WOULD BE UNCAPPED...BUT IF THE SUBSIDENCE IS DOMINANT...CONVECTION WOULD HAVE A TOUGH TIME FORMING. ON THE OTHER HAND...SOME OF THE HI-RES GUIDANCE SHOWS MESOSCALE FEATURES WHICH COULD RESULT IN LOCALIZED UPWARD FORCING THAT WOULD ALLOW THUNDERSTORMS TO DEVELOP. ONE OF THESE MAY BE A DRY LINE THAT ACTUALLY MOVES UP FROM THE SOUTH FROM THE HILL COUNTRY INTO THE SOUTHWEST ZONES TODAY. THIS IS CERTAINLY NOT A NORMAL OCCURRENCE HERE AND IS ATTRIBUTED TO THE UNUSUAL SOUTHERLY TRACK OF THE UPPER LOW. THE SECOND FEATURE OF INTEREST IS FORECAST BY THE RAP...WHICH SUGGESTS THIS MORNING/S CONVECTION WILL LEAVE AN OUTFLOW BOUNDARY SOMEWHERE ACROSS THE NORTHWEST ZONES. STRONG SOUTH WINDS IN THE LOW LEVELS WOULD INDUCE STRONG WARM ADVECTION AND LIFT OVER THE TOP OF THIS BOUNDARY AND COULD RESULT IN CONVECTIVE INITIATION. IF ANY STORMS DEVELOP ALL FACETS OF SEVERE WEATHER WOULD BE POSSIBLE DUE TO THE HIGH INSTABILITY AND DEEP SHEAR. THE MOST LIKELY REGION WHERE AFTERNOON STORMS WOULD DEVELOP IS WEST OF I-35...BUT DUE TO LOW CONFIDENCE/COVERAGE WILL KEEP AFTERNOON POPS AT 30 PERCENT OR LESS. UPPER LEVEL FORCING WILL INCREASE DRAMATICALLY OVER THE REGION TONIGHT AS THE NEXT SHORTWAVE TROUGH APPROACHES THE REGION FROM THE SOUTH-SOUTHWEST. THERE WILL BE A LOT OF INSTABILITY OVER NORTH AND CENTRAL TEXAS...BUT ALSO IN SOUTH TEXAS. CONVECTION WILL LIKELY FORM ACROSS SOUTH TEXAS FIRST THIS EVENING...WITH A DOWNWIND PROPAGATING MESOSCALE CONVECTIVE SYSTEM LIKELY FORMING AND TRACKING NORTHEAST OR NORTH-NORTHEAST. THE TRACK OF THIS MCS WOULD LIKELY BRING IT ACROSS THE SOUTHERN AND SOUTHEASTERN ZONES AFTER MIDNIGHT TONIGHT INTO EARLY WEDNESDAY MORNING. THE MAIN SEVERE WEATHER THREAT WITH THIS MCS WOULD BE DAMAGING WINDS BUT IF WINDS DO BACK TO THE EAST AHEAD OF A DEVELOPING SURFACE LOW IN CENTRAL TEXAS...EMBEDDED TORNADOES WOULD BE POSSIBLE. USUALLY WHEN VIGOROUS CONVECTION DEVELOPS IN SOUTH TEXAS...THE CONVECTION ACROSS NORTH TEXAS TENDS TO STRUGGLE. SO WHILE WIDESPREAD RAIN AND STORMS ARE EXPECTED TO FORM AND TRACK THROUGH THE AREA NORTH OF A COMANCHE TO TERRELL LINE...THE SEVERE WEATHER POTENTIAL SHOULD BE MORE LIMITED ACROSS THE NORTHERN CWA. AGAIN THIS PART OF THE FORECAST ALL HINGES ON THE DEVELOPMENT AND TRACK OF THE SOUTHERN TEXAS MCS THIS EVENING...SO WE WILL HAVE TO WATCH TRENDS CLOSELY. RAINFALL TONIGHT IS FORECAST TO BE HIGHEST IN THE SOUTHEAST ZONES WHERE 2-4 INCHES IS LIKELY...AND 1-3 INCHES IS POSSIBLE OVER THE EASTERN ZONES. THE FLASH FLOOD WATCH FOR THE EAST AND SOUTHEAST ZONES WILL CONTINUE AS IS. THE REMAINDER OF THE CWA WILL ONLY SEE 1-2 INCHES OF RAIN TONIGHT WITH RAINFALL RATES LOW ENOUGH TO MITIGATE FLASH FLOODING CONCERNS. RAIN AND EMBEDDED STORMS SHOULD END FROM WEST TO EAST WEDNESDAY AS THIS SHORTWAVE TROUGH MOVES OUT OF THE REGION. HAVE DROPPED POPS TO SLIGHT CHANCE FOR A GOOD PART OF THE CWA WEDNESDAY AFTERNOON AND NIGHT DUE TO SUBSIDENCE AND VIGOROUS CONVECTION OCCURRING EAST AND SOUTHEAST OF THE REGION WHICH WILL ALSO STABILIZE OUR AREA. MEANWHILE A WEAK COLD FRONT WILL MOVE INTO THE CWA AND STALL ACROSS THE I-35 CORRIDOR. HIGH TEMPS WILL BE A LITTLE COOLER DUE TO CLOUDS AND DAMP CONDITIONS...WHILE NORTHERLY WINDS WILL PROVIDE SOME COLD ADVECTION TO THE WESTERN PART OF THE CWA FOR COOLER LOW TEMPS IN THE LOW TO MID 50S. ON THURSDAY THE UPPER LOW WILL BEGIN TO HEAD NORTH OUT OF MEXICO AND EASTERLY FLOW WILL DEVELOP IN THE MID LEVELS. THIS WILL RESULT IN ISENTROPIC UPGLIDE AND A SWATH OF RAIN WITH ISOLATED STORMS WILL BEGIN TO DEVELOP LATE IN THE DAY AND INTO THURSDAY NIGHT. HAVE SIDED WITH THE ECMWF FOR THE RAIN FORECAST THURSDAY INTO FRIDAY OVER THE OTHER MODELS AS IT HAS BEEN VERY CONSISTENT WITH THIS SYSTEM OVER THE LAST FEW DAYS AND IS PERFORMING WELL. HIGHEST RAIN CHANCES WILL OCCUR THURSDAY NIGHT AND FRIDAY...WITH RAIN COMING TO AN END FRIDAY NIGHT. AN ADDITIONAL 1-2 INCHES OF RAIN WILL BE POSSIBLE WITH THE THURSDAY AND FRIDAY ROUND. ANY LINGERING SHOWERS WILL END SATURDAY MORNING AS THE UPPER LOW MOVES OVER AND OUT OF THE REGION. DRY CONDITIONS WITH WARM TEMPERATURES AND BREEZY SOUTH WINDS WILL PREVAIL SUNDAY AND MONDAY. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 59 68 57 66 / 90 90 70 20 40 WACO, TX 78 59 70 57 67 / 60 100 70 20 50 PARIS, TX 71 60 68 59 68 / 70 80 90 60 50 DENTON, TX 73 58 67 57 64 / 100 80 70 20 40 MCKINNEY, TX 71 59 67 57 66 / 90 80 70 20 40 DALLAS, TX 74 59 68 58 66 / 90 90 70 20 40 TERRELL, TX 72 60 68 58 69 / 70 90 80 30 50 CORSICANA, TX 75 61 68 59 70 / 70 100 80 40 50 TEMPLE, TX 80 59 70 57 68 / 50 100 70 30 50 MINERAL WELLS, TX 77 56 68 55 63 / 90 80 50 20 40 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON FOR TXZ095-105>107-121>123-135-146>148-160>162-174-175. FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR TXZ091>093-101>103- 116-117. && 30/92
Hazardous weather outlook, Mar 8, 4:19 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 419 AM CST TUE MAR 8 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091030- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 419 AM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS ALL OF NORTH AND CENTRAL TEXAS THROUGH TONIGHT. ONE ROUND OF STORMS WILL OCCUR TODAY AS A THUNDERSTORM COMPLEX MOVES EAST ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE WITH QUARTER TO HALF-DOLLAR SIZED HAIL AND DAMAGING WINDS. FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY OVER AREAS WHICH RECEIVED HEAVY RAINFALL MONDAY EVENING. THERE IS A LOW CHANCE OF ADDITIONAL ISOLATED SEVERE THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON AND EARLY EVENING ACROSS WESTERN PORTIONS OF NORTH TEXAS. IF THESE STORMS DO DEVELOP...LARGE HAIL DAMAGING WINDS AND AN ISOLATED TORNADO WOULD BE POSSIBLE. ANOTHER ROUND OF RAIN AND STORMS IS EXPECTED OVERNIGHT. DAMAGING WINDS AND ISOLATED TORNADOES WOULD BE POSSIBLE...MAINLY TO THE SOUTH OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO CANTON. OTHERWISE THE LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING COULD OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH FRIDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES OVER THE AREA. A FEW STORMS COULD BECOME STRONG...WITH SMALL HAIL AND GUSTY WINDS. BRIEF HEAVY RAIN MAY ALSO LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT OVER ALL OF NORTH AND CENTRAL TEXAS.
In the hours before
Local storm report, Mar 8, 7:07 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 AM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM TSTM WND GST STEPHENVILLE 32.23N 98.20W
03/08/2016 E60 MPH ERATH TX AWOS
60 MPH WIND GUST MEASURED AT STEPHENVILLE AWOSSpecial weather statement, Mar 8, 7:12 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 AM CST TUE MAR 8 2016
TXZ102-117-131-132-145-081415-
PARKER TX-HOOD TX-WISE TX-HILL TX-SOMERVELL TX-
712 AM CST TUE MAR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR HOOD...PARKER...WISE...SOMERVELL
AND NORTHWESTERN HILL COUNTIES UNTIL 815 AM CST...
AT 712 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF NEWPORT TO
NEAR HICO...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...MINERAL WELLS...AZLE...GRANBURY...DECATUR...BRIDGEPORT...
BRIAR...PECAN PLANTATION...PECAN ACRES...WILLOW PARK...RENO...ALEDO...
SPRINGTOWN...GLEN ROSE...HUDSON OAKS...ALVORD...ANNETTA...NEW FAIRVIEW...
AURORA AND BOYD.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 20 BETWEEN MILE MARKERS 390 AND 422.
INTERSTATE 30 NEAR MILE MARKER 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST FOR
NORTH CENTRAL TEXAS.
LAT...LON 3343 9741 3299 9741 3299 9754 3256 9755
3255 9762 3222 9761 3218 9748 3220 9740
3208 9740 3207 9749 3210 9747 3213 9750
3217 9746 3221 9763 3209 9787 3251 9807
3300 9805 3300 9792 3343 9792
TIME...MOT...LOC 1312Z 252DEG 26KT 3339 9806 3206 9804
30Local storm report, Mar 8, 7:34 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
734 AM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG GRANBURY 32.45N 97.80W
03/08/2016 HOOD TX LAW ENFORCEMENT
3-5 MOBILE HOMES ROLLED A FEW MILES WEST OF GRANBURY NEAR THE
COMMUNITY OF TOLAR.Local storm report, Mar 8, 8:17 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 AM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM TSTM WND GST FORT WORTH 32.75N 97.34W
03/08/2016 M66 MPH TARRANT TX AWOS
MEASURED 66 MPH WIND GUST AT FORT WORTH JOINT RESERVE
BASELocal storm report, Mar 8, 8:26 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 AM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND GST SAGINAW 32.87N 97.37W
03/08/2016 E70 MPH TARRANT TX AMATEUR RADIO
ESTIMATED 70MPH WINDS WITH QUARTER SIZED HAIL IN SAGINAW.Local storm report, Mar 8, 8:56 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
856 AM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM TSTM WND DMG WATAUGA 32.85N 97.27W
03/08/2016 TARRANT TX PUBLIC
LARGE BRANCHES DOWN ON RUFE SNOW DRIVE SIDEWALK.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:00 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 47 min |
| Mar 7, 6:12 PM CST | Tornado Warning | FWD | Parker | 33 min |
| Mar 7, 6:33 PM CST | Flash Flood Warning | FWD | Palo Pinto, Parker | 117 min |
| Mar 7, 6:45 PM CST | Severe Thunderstorm Warning | FWD | Wise | 60 min |
| Mar 7, 6:58 PM CST | Areal Flood Advisory | FWD | Wise | 3 hr |
| Mar 7, 7:25 PM CST | Flash Flood Warning | FWD | Parker, Wise | 3 hr |
| Mar 7, 7:41 PM CST | Special Weather Statement | FWD | Denton, Tarrant | 64 min |
| Mar 7, 8:00 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 45 min |
| Mar 7, 8:31 PM CST | Flash Flood Warning | FWD | Parker | 119 min |
| Mar 7, 8:34 PM CST | Areal Flood Warning | FWD | Palo Pinto | 9 hr |
| Mar 7, 8:43 PM CST | Special Weather Statement | FWD | Grayson | 47 min |
| Mar 7, 8:46 PM CST | Areal Flood Advisory | FWD | Cooke, Denton | 6 hr |
| Mar 7, 9:51 PM CST | Areal Flood Advisory | FWD | Grayson | 3 hr |
| Mar 7, 10:14 PM CST | River Flood Warning | FWD | Parker | 34 hr |
| Mar 7, 10:20 PM CST | Areal Flood Warning | FWD | Parker, Wise | 3 hr |
| Mar 7, 11:34 PM CST | River Flood Warning | FWD | Wise | 8 days |
| Mar 7, 11:34 PM CST | River Flood Warning | FWD | Denton | 5 days |
| Mar 8, 4:05 AM CST | Flash Flood Watch | FWD | Cooke, Denton, Grayson, Jack, Montague, Palo Pinto and 2 more | 8 hr |
| Mar 8, 5:03 AM CST | Special Weather Statement | FWD | Eastland, Stephens, Young | 57 min |
| Mar 8, 5:23 AM CST | Severe Thunderstorm Warning | FWD | Stephens | 52 min |
| Mar 8, 6:07 AM CST | Special Weather Statement | FWD | Young | 38 min |
| Mar 8, 6:21 AM CST | Special Weather Statement | FWD | Mills | 39 min |
| Mar 8, 6:26 AM CST | Special Weather Statement | FWD | Palo Pinto | 49 min |
| Mar 8, 6:32 AM CST | Special Weather Statement | FWD | Comanche, Erath | 58 min |
| Mar 8, 6:39 AM CST | Severe Thunderstorm Warning | FWD | Erath | 42 min |
| Mar 8, 6:59 AM CST | Flash Flood Warning | FWD | Jack, Palo Pinto, Parker | 3 hr |
| Mar 8, 7:12 AM CST | Special Weather Statement | FWD | Hood, Parker, Somervell, Wise | 63 min |
| Mar 8, 7:17 AM CST | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker, Somervell | 58 min |
| Mar 8, 7:25 AM CST | Severe Thunderstorm Warning | FWD | Wise | 50 min |
| Mar 8, 7:43 AM CST | Severe Thunderstorm Warning | FWD | Lampasas | 62 min |
| Mar 8, 7:46 AM CST | Tornado Warning | FWD | Hood, Johnson, Parker, Tarrant | 29 min |
| Mar 8, 7:50 AM CST | Severe Thunderstorm Warning | FWD | Johnson | 40 min |
| Mar 8, 7:56 AM CST | Tornado Warning | FWD | Lampasas | 49 min |
| Mar 8, 8:02 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 58 min |
| Mar 8, 8:26 AM CST | Tornado Warning | FWD | Coryell, Lampasas | 34 min |
| Mar 8, 8:27 AM CST | Severe Thunderstorm Warning | FWD | Denton | 63 min |
| Mar 8, 8:36 AM CST | Severe Thunderstorm Warning | FWD | Dallas | 54 min |
| Mar 8, 8:44 AM CST | River Flood Warning | FWD | Dallas | 12 days |
| Mar 8, 8:44 AM CST | River Flood Warning | FWD | Henderson, Navarro | 13 days |
| Mar 8, 8:51 AM CST | Severe Thunderstorm Warning | FWD | Collin | 54 min |
| Mar 8, 8:53 AM CST | River Flood Warning | FWD | Hunt | 64 hr |
| Mar 8, 8:53 AM CST | River Flood Warning | FWD | Hunt, Rockwall | 64 hr |
| Mar 8, 9:04 AM CST | River Flood Warning | FWD | Limestone | 3 days |
| Mar 8, 9:04 AM CST | River Flood Warning | FWD | Leon, Robertson | 7 days |
| Mar 8, 9:12 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 52 min |
| Mar 8, 9:22 AM CST | Severe Thunderstorm Warning | FWD | Bell, Coryell | 53 min |
| Mar 8, 9:32 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 58 min |
| Mar 8, 9:43 AM CST | Severe Thunderstorm Warning | FWD | Collin | 19 min |
| Mar 8, 10:18 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 57 min |
| Mar 8, 10:20 AM CST | Areal Flood Advisory | FWD | Bell, Hill, McLennan | 3 hr |
| Mar 8, 10:35 AM CST | Areal Flood Advisory | FWD | Bosque | 3 hr |
| Mar 8, 10:42 AM CST | Special Weather Statement | FWD | Falls | 48 min |
| Mar 8, 10:56 AM CST | Areal Flood Advisory | FWD | Dallas, Ellis, Kaufman, Rockwall | 2 hr |
| Mar 8, 11:11 AM CST | Special Weather Statement | FWD | Limestone | 49 min |
| Mar 8, 11:17 AM CST | Special Weather Statement | FWD | Limestone | 43 min |
| Mar 8, 11:23 AM CST | Areal Flood Advisory | FWD | Falls | 112 min |
| Mar 8, 12:19 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 56 min |
| Mar 8, 12:34 PM CST | Tornado Warning | FWD | Henderson | 26 min |
| Mar 8, 12:43 PM CST | Severe Thunderstorm Warning | FWD | Van Zandt | 47 min |
| Mar 8, 12:52 PM CST | Tornado Warning | FWD | Van Zandt | 38 min |
| Mar 8, 1:07 PM CST | Special Weather Statement | FWD | Lampasas | 38 min |
| Mar 8, 2:00 PM CST | River Flood Warning | FWD | Anderson, Freestone, Leon | 15 days |
| Mar 8, 2:00 PM CST | River Flood Warning | FWD | Collin | 57 hr |
| Mar 8, 2:00 PM CST | River Flood Warning | FWD | Navarro | 4 days |
| Mar 8, 2:23 PM CST | River Flood Warning | FWD | Hamilton | 17 hr |
| Mar 8, 4:32 PM CST | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas, Mills | 47 min |
| Mar 8, 4:53 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 67 min |
| Mar 8, 5:52 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.